MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC ANTEROLATERAL TIB PLATE LT SM ORTHOLOC 3DI PLATING SYSTEM; PLATE, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY INC ANTEROLATERAL TIB PLATE LT SM ORTHOLOC 3DI PLATING SYSTEM; PLATE, FIXATION, BONE
Model Number 5888701L
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 01/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
The patient had a supramalleolar osteotomy 6 weeks ago, he fell on the day of the first surgery and fractured the opposite cortical bone (he was not x-rayed), now after 6 weeks the plate implanted at that time has broken due to the high load of the opening bone exactly there, where the constant movement has exerted pressure.Callus had already formed on the fragment of the cortical bone opposite the osteotomy.The plate was replaced and another plate was implanted on the opposite side for stability.
 
Additional Manufacturer Narrative
The complaint could be confirmed, since the product was returned for evaluation and matches the alleged failure.The device inspection revealed the following: visual inspection: visual examination of the received product shows that it¿s broken through a shaft locking hole.Many scratches, dents and deformation are visible all over the implant from use, but afterwards it cannot be defined if these damages were caused during insertion or extraction.The microscopic examination of the fracture surface reveals the fracture to be a typical fatigue fracture evident by a smooth topography.Lines of rest are visible on both sides of the fracture.There are shiny surfaces on both fracture faces, which indicates that the fragments rubbed against each other after the breakage.The rest of the fracture face has the typical view of a fatigue fracture with an uniform fine-grained texture.The current instructions for use state: "potential complications and adverse reactions, in any surgical procedure, the potential for complications exists.The risks and complications with these implants include: ¿ infection or painful, swollen or inflamed implant site, ¿ fracture of the implant, ¿ loosening or dislocation of the implant requiring revision surgery, ¿ bone resorption or over-production, ¿ allergic reaction(s) to implant material(s), ¿ untoward histological responses possibly involving macrophages and/or fibroblasts, ¿ migration of particle wear debris possibly resulting in a bodily response, ¿ embolism," a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
ANTEROLATERAL TIB PLATE LT SM ORTHOLOC 3DI PLATING SYSTEM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16353108
Report Number3010667733-2023-00062
Device Sequence Number7029895
Product Code HRS
UDI-Device Identifier00840420126740
UDI-Public00840420126740
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K102429
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number5888701L
Device Catalogue Number5888701L
Device Lot Number1423974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale